Lisinopril and Weight Gain

Lisinopril and Weight Gain: Understanding Clinical Trials

Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and then compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occurred in more than 1 percent of people (common side effects) and those that occurred in less than 1 percent of people (rare side effects).
 
Weight gain was reported in less than 1 percent of people taking lisinopril. However, just as many people reported weight loss as a problem while taking the drug.
 

Lisinopril and Weight Gain: Suggestions

If you are taking lisinopril and weight gain occurs gradually, there are some things that you can do. Suggestions include:
 
  • Eat a heart-healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
o Lean meats, poultry, fish, beans, eggs, and nuts
o Few foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
  • Participate in regular physical activity for at least 30 minutes a day on most days of the week. 
 
  • Limit your intake of alcohol.
     
If the weight gain continues, talk to your healthcare provider. He or she can recommend other lifestyle choices or may switch you to another medicine to treat your condition.
 
(Click BMI Calculator to see if your weight is within a healthy range.)
6 Things That Worsen or Cause ED

Lisinopril (Zestril, Prinivil)

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2019 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.